





20-23 February 2024

# A Localization Roadmap to Reach the Furthest Behind: How localization can contribute in achieving SDG 17 and the 2030 Agenda

**Side Event: 11th Asia-Pacific Forum for Sustainable Development** *February 23, 12:45-14:00 GMT+7 Meeting Room H* 

## Organizer

Asia Pacific Regional CSO Engagement Mechanism - NGO Constituency

# **Co-organizers**

Reality of Aid-Asia Pacific, Nash Vek Public Foundation, National Campaign for Sustainable Development- Nepal, Council for People's Development and Governance

# Registration

To register for this side event, please use <a href="https://bit.ly/LocalizationRoadmap">https://bit.ly/LocalizationRoadmap</a>.

To attend the side event, all registrants must also register on Indico to attend the APFSD by February 6 using the link here: <a href="https://indico.un.org/event/1007683/">https://indico.un.org/event/1007683/</a>.

Please register using the option "Registration for Others" and choose your side event. Those who do not register on Indico will not be able to access the United Nations Conference Center.

#### **Background**

Given that local contexts in Asia Pacific are most impacted from crises and sites of change where development actors can collectively work towards Agenda 2030, the localization approach must be fully articulated and integrated into development







frameworks. In this manner, SDG 17 or Partnership for the Goals, can be further utilized to ensure that governments, multilateral institutions and civil society work together to forward the localization agenda and a multilateral system that will forward a rights-based, people-centered sustainable development.

The side-event aims to forward a roadmap for the localization agenda that can strengthen development partnerships and the multilateral system towards the fulfillment of the 2030 Agenda. The side-event aims to forward a roadmap for a localization agenda that can forward peoples' development priorities, address the current gaps in existing approaches, and make strides in strengthening development partnerships. The roadmap will be defined and articulated by the peoples of Asia Pacific, building on the challenges they faced and their vision for a development agenda that reflects their demands.

## **Key Questions and Outcomes**

The side event aims to unpack the following points:

- 1. What are the gaps in the existing localization approaches forwarded by other development actors? What are the challenges faced by communities and organizations in these current approaches?
- 2. What does this roadmap look like? What are the steps, strategies and policies needed to address these challenges and to genuinely forward people's democratic ownership over their own priorities and needs?
- 3. How can multilateral institutions, governments, and other development actors provide the necessary support to local actors, especially communities and organizations, in addressing their needs and forwarding their own solutions?
- 4. How can the roadmap forward a localization approach that can enhance development partnerships and reinvigorate the multilateral system towards Agenda 2030?

In preparation for the Summit of the Future, the side-event aims to forward a roadmap for the localization agenda that can strengthen development partnerships and the multilateral system towards the fulfillment of the 2030 Agenda. By the end of the side-event, participants are expected to understand the role of the localization agenda in forwarding a people-centered, rights-based and climate-resilient development for communities in the Asia Pacific region.

## **Programme**





Time	Session
12:45-12:50 pm (5 mins)	Introduction of the side-event
12:50-1:10 pm (20 mins)	<ul> <li>Panel Discussion</li> <li>Assessing the implementation of the localization approach in the region</li> <li>Best practices in fostering partnerships and localizing development</li> <li>Commitments towards an inclusive and effective localization agenda</li> </ul>
1:10-1:40 pm (30 mins)	Workshop: Charting a localization roadmap  • Participants will be divided into groups to brainstorm and discuss a local roadmap
1:40-1:55 pm (15 mins)	Plenary: Collective consolidation and processing of inputs
1:55-2:00 pm (5 mins)	Synthesis and Closing

For information, please contact Mr. Jahangir Hasan Masum, Reality of Aid-Asia Pacific, at <a href="mailto:roaap\_secretariat@realityofaid.org">roaap\_secretariat@realityofaid.org</a>.



